Get E-Book on COVID-19

Q. Nowadays, I am not getting excited after masturbation. Will it be a side effect of Metoprolol?

Answered by
Dr. Alon Seifan
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 11, 2017

Hi doctor,

I am 24 years old. I am taking Metoprolol succinate for three months for viral infection. My cardiologist said that the viral infection is almost gone, but I should keep taking the Metoprolol succinate for three more months that is overall six six months. Initially, I had 50 mg, and now he changed the dose to 25 mg. My question is regarding masturbation. Before taking Metoprolol, I feel chills all over my body on ejaculation. But, I am getting the feeling only in my head now. Is this normal? Or is this a side effect of the Metoprolol?

Dr. Alon Seifan

Neurology
#

Hi,

Welcome to icliniq.com.

  • Metoprolol will block the autonomic nervous system, which is the fight and flight response or the rest and digest response that we have when we get excited or relaxed.
  • Feeling chills on our body is also controlled by the autonomic nervous system. So, it makes sense to me that Metoprolol has blocked some of those sensations. You will be fine once you stop the medicine after three months.

The Probable causes:

Metoprolol

Probable diagnosis:

The side effect of medication.

Treatment plan:

Continue treatment as prescribed.

Regarding follow up:

For further information consult a neurologist online.---> https://www.icliniq.com/ask-a-doctor-online/neurologist


Was this answer helpful?

 | 

Related Questions:
Which anti-anxiety and insomnia medicine will not raise blood pressure and heart rate?
What are the long-term side effects of Mirtazapine taken for insomnia?
What does diffuse cerebral atrophy mean?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is Tazloc 40 used for?

Query: Hi doctor, I am a 46 year old male. My height is 165 cm and weight is 65 kg. I am a known HTN since 3 years. My medications were Olmezest 10 mg once daily in the morning and Prolomet XL 50 mg once daily in the evening. Now I am diagnosed with type 2 diabetes. My readings are FBS 141, PPBS 236 and BP...  Read Full »

Is Metpure-XL (Metoprolol) advisable in sinus bradycardia?

Query: Hello doctor, I have been a high BP and sinus bradycardia (heart rate of 52) patient for the last four years. I used to take Metpure-XL 25 mg after breakfast based on my cardiologist's advice. For the last six months, I was having headache and confusion plus slightly increased urination. Last wee...  Read Full »

I am feeling uneasy and my BP reading is lower than usual. Why?

Query: Hi doctor, Every time my blood pressure will be in the range of 160/110 mmHg or 150/100 mmHg. But, today, it is 90/70 mmHg. I am feeling uneasy and uncomfortable. Previously, I had angio twice, and it was all right. I am currently on Coversyl Dytor, Ecosprin, Rosuvastatin, Starpress and Vertin. I ha...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Neurologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.